MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left internal carotid artery (ica) terminus using a penumbra system red 68 reperfusion catheter (red68), a penumbra system 3max reperfusion catheter (3maxc), a non-penumbra sheath, a stent retriever, and a guidewire.It was noted that the patient''s anatomy was tortuous.During the procedure, the physician completed passes in the target location using the red68 and 3maxc.The physician then re-advanced the red68 and 3maxc to the clot and attempted to advance the stent retriever through the red68.It was reported that resistance was encountered when placing the red68 and stent retriever due to the patient¿s anatomy, causing the physician to use additional force.After several attempts to advance the stent retriever, the physician decided to remove it with the red68 and 3maxc and again experienced resistance.Upon removal, it was noted that both the red68 and the 3maxc fractured into two pieces approximately five centimeters from the proximal end.Therefore, the red68 and the 3maxc were not used for the remainder of the procedure.The procedure was completed using a non-penumbra aspiration catheter and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2024-00238.
 
Additional Manufacturer Narrative
Evaluation of the returned 3maxc revealed that the catheter was fractured, and the inner coil winds were exposed.Stress marks were present near the fracture, this indicated that the device was likely kinked prior to the fracture.It was reported that the patient¿s anatomy was tortuous.If the 3maxc is manipulated through tortuous anatomy, damage such as a kink and subsequent fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00238, h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19697172
Report Number3005168196-2024-00239
Device Sequence Number8122642
Product Code NRY
UDI-Device Identifier00814548019956
UDI-Public00814548019956
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3MAXC
Device Lot NumberF00008886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005